MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 4.5 X 40 VITALLIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.

STRYKER SPINE-FRANCE XIA 4.5 X 40 VITALLIUM PREBENT AND PRECUT ROD W/OUT HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Model Number 481322040
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgery was done in (b)(6) 2017, the patient came back for 3 week follow up with no issues and at 2 month follow up, the rod had slipped out of the tulip head of the screw.The locking cap is still in the screw head, but the rod is no longer engaged into the tulip head.The patient has not come back to the or for surgery.The surgeon is monitoring the patient.No adverse health consequences has been reported.
 
Event or Problem Description
It was reported that the surgery was done in (b)(6) of 2017, the patient came back for 3 week follow up with no issues and at 2 month follow up, the rod had slipped out of the tulip head of the screw.The locking cap is still in the screw head, but the rod is no longer engaged into the tulip head.The patient has not come back to the or for surgery.The surgeon is monitoring the patient.No adverse health consequences has been reported.
 
Additional Manufacturer Narrative
Method: risk assessment; x-rays analysis.Results: the reported event was confirmed via correspondence with the sales rep and surgeon, along with x ray review.Visual, dimensional and functional analysis could not be performed as the device was not returned.It remains implanted.No lot # was provided, so a manufacturing record review could not be performed.Conclusion: the most likely root cause is the rod was not properly seated in the tulip head which led to loosening.

Brand Name
XIA 4.5 X 40 VITALLIUM PREBENT AND PRECUT ROD W/OUT HEX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key7234904
Report Number0009617544-2018-00026
Device Sequence Number143973
Product Code MNH
UDI-Device Identifier07613327003369
UDI-Public(01)07613327003369
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K050461
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number481322040
Device Catalogue Number481322040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/01/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1